- Open Access
On value distribution and uniqueness of meromorphic function with finite logarithmic order concerning its derivative and q-shift difference
© Zheng and Xu; licensee Springer. 2014
- Received: 12 April 2014
- Accepted: 30 June 2014
- Published: 19 August 2014
In this paper, we study the value distribution of a meromorphic function concerning its derivative and q-shift difference , where is of finite logarithmic order. We also investigate the uniqueness of differential-q-shift-difference polynomials with more general forms of entire functions of order zero.
- meromorphic function
- logarithmic order
If , then is said to be of finite logarithmic order. It is clear that if a meromorphic function has finite logarithmic order, then has order zero.
We see by  that for a meromorphic function of finite positive logarithmic order , the logarithmic order of is , where is the logarithmic order of .
Moreover, we assume in the whole paper that m, n, k, , are positive integers, , , and is a non-zero small function with respect to , that is, is a non-zero meromorphic function of growth .
Many mathematicians were interested in the value distribution of different expressions of meromorphic functions and obtained lots of important theorems (see e.g. [1, 6–8]). Especially, Hayman  discussed Picard’s values of meromorphic functions and their derivatives, and he obtained the following famous theorem in 1959.
Theorem 1.1 
for , assumes all finite values except possibly zero infinitely often;
for and , assumes all finite values infinitely often.
Further, for a transcendental meromorphic function , Chen and Fang  obtained the following result.
Theorem 1.2 [, Theorem 1]
Let be a transcendental meromorphic function. If is a positive integer, has infinitely many zeros.
Recently, with the establishments of difference analogies of the Nevanlinna theory (see e.g. [10–12]), many mathematicians focused on studying difference analogies of Theorems 1.1 and 1.2. The main purpose of these results (see e.g. [5, 13–16]) is to get the sharp estimation of the value of n to make difference polynomials and admit infinitely many zeros.
Meantime, q-difference analogies of the Nevanlinna theory and their applications on the value distribution of q-difference polynomials and q-shift-difference equations are also studied (see e.g. [17–19]). Especially, for a transcendental meromorphic (resp. entire) function of order zero, Zhang and Korhonen  studied the value distribution of q-difference polynomials of and found that if (resp. ), then assumes every non-zero value infinitely often (see [, Theorem 4.1]).
Further, Xu and Zhang  investigated the zeros of q-shift difference polynomials of meromorphic functions of finite logarithmic order and obtained the following result in 2012.
Theorem 1.3 [, Theorem 2.1]
If is a transcendental meromorphic function of finite logarithmic order , with the logarithmic exponent of convergence of poles less than and q, c are non-zero complex constants, then for , assumes every value infinitely often.
One main aim of this paper is to investigate the zeros of differential-q-shift-difference polynomials about , , and , where is of finite positive logarithmic order.
If , then has infinitely many zeros.
We also deal with the value distribution of a differential-q-shift-difference polynomial with another form about , and , and we obtain the following result.
If , then has infinitely many zeros, where .
Some more general differential-q-shift-difference polynomials are investigated in the following.
If m, n satisfy or , then has infinitely many zeros.
be a non-zero polynomial, where (≠0) are complex constants and is the number of the distinct zeros of . Then we also obtain the following results.
If , then has infinitely many zeros.
If , then has infinitely many zeros.
Next, we investigate the uniqueness of differential-q-shift-difference polynomials of entire functions of order zero and obtain the following results.
Theorem 1.9 Let and be transcendental entire functions of order zero and . If and share a non-zero polynomial CM, then .
Theorem 1.10 Let and be transcendental entire functions of order zero and . If and share a non-zero polynomial CM, then .
Theorem 1.11 Let and be transcendental entire functions of order zero and . If and share a non-zero polynomial CM, then .
To prove the above theorems, we need some lemmas as follows.
Lemma 2.1 
Lemma 2.2 
Lemma 2.3 [, Theorem 2.1]
Lemma 2.4 [, p.37]
Lemma 2.5 
Remark 2.1 From the proof of Lemma 2.5 (see [, Theorem 7.1]), we can easily see that complex values a and b can be changed into and , where and are two distinct small functions with respect to .
Thus, we get (1). □
that is, we have (3), where we assume without loss of generality. □
Thus, this completes the proof of Lemma 2.8. □
Similar to Lemma 2.8, we have the following lemma.
3.1 Proof of Theorem 1.4
which contradicts the fact that has finite logarithmic order . Thus, has infinitely many zeros, that is, has infinitely many zeros.
This completes the proof of Theorem 1.4.
3.2 Proof of Theorem 1.5
which contradicts that has finite logarithmic order . Thus, has infinitely many zeros.
This completes the proof of Theorem 1.5.
3.3 Proofs of Theorems 1.6, 1.7, and 1.8
Similar to the argument as in Theorem 1.4, by applying Lemmas 2.7, 2.8, and 2.9 instead, we can easily prove Theorems 1.6, 1.7, and 1.8 respectively.
Here, we only give the proof of Theorem 1.10 because the methods of the proofs of Theorems 1.9, 1.10, and 1.11 are very similar.
4.1 Proof of Theorem 1.10
where η is a non-zero constant. If , then we have , that is, .
which contradicts .
This completes the proof of Theorem 1.10.
This work was supported by the National Natural Science Foundation of China (11301233, 61202313, 11171119), the Natural Science Foundation of Jiangxi Province in China (20132BAB211001) and Sponsored Program for Cultivating Youths of Outstanding Ability in Jiangxi Normal University of China, and the Foundation of Education Department of Jiangxi (GJJ14271, GJJ14644) of China.
- Hayman WK: Meromorphic Functions. The Clarendon Press, Oxford; 1964.MATHGoogle Scholar
- Yang L: Value Distribution Theory. Springer, Berlin; 1993.MATHGoogle Scholar
- Yi HX, Yang CC: Uniqueness Theory of Meromorphic Functions. Kluwer Academic, Dordrecht; 2003. Chinese original, Science Press, Beijing, 1995 Chinese original, Science Press, Beijing, 1995MATHGoogle Scholar
- Chern PTY: On meromorphic functions with finite logarithmic order. Trans. Am. Math. Soc. 2006,358(2):473-489. 10.1090/S0002-9947-05-04024-9View ArticleMATHMathSciNetGoogle Scholar
- Xu JF, Zhang XB: The zeros of difference polynomials of meromorphic functions. Abstr. Appl. Anal. 2012. Article ID 357203, 2012: Article ID 357203Google Scholar
- Gross F: On the distribution of values of meromorphic functions. Trans. Am. Math. Soc. 1968, 131: 199-214. 10.1090/S0002-9947-1968-0220938-4View ArticleMATHMathSciNetGoogle Scholar
- Hayman WK: Picard values of meromorphic functions and their derivatives. Ann. Math. 1959,70(2):9-42.MathSciNetView ArticleMATHGoogle Scholar
- Mues E: Über ein Problem von Hayman. Math. Z. 1979,164(3):239-259. 10.1007/BF01182271MathSciNetView ArticleMATHGoogle Scholar
- Chen HH, Fang ML:On the value distribution of . Sci. China Ser. A 1995, 38: 789-798.MathSciNetMATHGoogle Scholar
- Chiang YM, Feng SJ:On the Nevanlinna characteristic of and difference equations in the complex plane. Ramanujan J. 2008, 16: 105-129. 10.1007/s11139-007-9101-1MathSciNetView ArticleMATHGoogle Scholar
- Halburd RG, Korhonen RJ: Difference analogue of the lemma on the logarithmic derivative with applications to difference equations. J. Math. Anal. Appl. 2006, 314: 477-487. 10.1016/j.jmaa.2005.04.010MathSciNetView ArticleMATHGoogle Scholar
- Halburd RG, Korhonen RJ: Nevanlinna theory for the difference operator. Ann. Acad. Sci. Fenn., Math. 2006, 31: 463-478.MathSciNetMATHGoogle Scholar
- Chen ZX: On value distribution of difference polynomials of meromorphic functions. Abstr. Appl. Anal. 2011. Article ID 239853, 2011: Article ID 239853Google Scholar
- Laine I, Yang CC: Value distribution of difference polynomials. Proc. Jpn. Acad., Ser. A, Math. Sci. 2007, 83: 148-151. 10.3792/pjaa.83.148MathSciNetView ArticleMATHGoogle Scholar
- Xu HY: On the value distribution and uniqueness of difference polynomials of meromorphic functions. Adv. Differ. Equ. 2013. Article ID 90, 2013: Article ID 90Google Scholar
- Zheng XM, Chen ZX: On the value distribution of some difference polynomials. J. Math. Anal. Appl. 2013,397(2):814-821. 10.1016/j.jmaa.2012.08.032MathSciNetView ArticleMATHGoogle Scholar
- Xu HY, Liu BX, Tang KZ: Some properties of meromorphic solutions of systems of complex q -shift difference equations. Abstr. Appl. Anal. 2013. Article ID 680956, 2013: Article ID 680956Google Scholar
- Xu HY, Tu J, Zheng XM: Some properties of solutions of complex q -shift difference equations. Ann. Pol. Math. 2013,108(3):289-304. 10.4064/ap108-3-6MathSciNetView ArticleMATHGoogle Scholar
- Zheng XM, Xu HY: On the deficiencies of some differential-difference polynomials. Abstr. Appl. Anal. 2014. Article ID 378151, 2014: Article ID 378151Google Scholar
- Zhang JL, Korhonen RJ:On the Nevanlinna characteristic of and its applications. J. Math. Anal. Appl. 2010, 369: 537-544. 10.1016/j.jmaa.2010.03.038MathSciNetView ArticleMATHGoogle Scholar
- Xu JF, Zhang XB: The zeros of q -difference polynomials of meromorphic functions. Adv. Differ. Equ. 2012. Article ID 200, 2012: Article ID 200Google Scholar
- Liu K, Qi XG: Meromorphic solutions of q -shift difference equations. Ann. Pol. Math. 2011, 101: 215-225. 10.4064/ap101-3-2MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly credited.